Pseudotransient Continuation for Solving Systems of Nonsmooth Equations with Inequality Constraints

J. Chen, Liqun Qi

Research output: Journal article publicationJournal articleAcademic researchpeer-review

2 Citations (Scopus)

Abstract

This paper investigates a pseudotransient continuation algorithm for solving a system of nonsmooth equations with inequality constraints. We first transform the inequality constrained system of nonlinear equations to an augmented nonsmooth system, and then employ the pseudotransient continuation algorithm for solving the corresponding augmented nonsmooth system. The method gets its global convergence properties from the dynamics, and inherits its local convergence properties from the semismooth Newton method. Finally, we illustrate the behavior of our approach by some numerical experiments.
Original languageEnglish
Pages (from-to)223-242
Number of pages20
JournalJournal of Optimization Theory and Applications
Volume147
Issue number2
DOIs
Publication statusPublished - 8 Jun 2010

Keywords

  • Global convergence
  • Nonlinear equations with inequality constraints
  • Pseudotransient continuation
  • Semismooth Newton method

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Cite this